Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 18, NWS Green Bay, WI

June 9, 2004Brown County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 9, 2004, 1:18 AM CDT for Brown County, Wisconsin. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2004, 1:18 AM CDT (06:18 UTC)
Expired
Jun 9, 2004, 2:00 AM CDT
In force
42 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

County Brown County, WI

The radar

The Green Bay radar (KGRB), 5 km from the middle of the area, began a volume at 06:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 6.3 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2004-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2790 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2004-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2790 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1072 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 090618
SVRGRB
WIC009-090700-


BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
116 AM CDT WED JUN 9 2004

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BROWN COUNTY IN WISCONSIN

* UNTIL 200 AM CDT

* AT 116 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM WITH 60 MPH WINDS. THE STORM WAS LOCATED 7
  MILES SOUTHWEST OF ONEIDA. THAT PLACES IT 13 MILES NORTHEAST OF
  APPLETON. IT WAS MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ONEIDA AROUND 125 AM...
  HOWARD AROUND 140 AM...
  SUAMICO AROUND 145 AM...

IF YOU ARE IN THE WARNED AREA...PREPARE FOR WINDS IN EXCESS OF 60
MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY.

LAT...LON 4432 8820 4445 8786 4465 8779 4466 8819

$$

ECKBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 9:15 PM CDT, 4 hours 3 minutes earlier.

Area forecast discussion, Jun 8, 9:15 PM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
915 PM CDT TUE JUN 8 2004

.DISCUSSION...CONVECTION CONTD TO GRADUALLY INCR ACRS THE RGN...BUT
STILL MORE IN THE FORM OF NUMEROUS CLUSTERS OF STORMS RATHER THAN A
SINGLE LARGE MCS. NOT SURE THE LOW-LEVEL INFLOW WL BE STG ENOUGH TO
SUPPORT A SINGLE LONG-LOVED MCS. STILL...THE INCR COVERAGE OF THE
EXISTING CONVECTION DOES SUGGEST THAT MOST AREAS WE GET SOME RAIN
OVERNIGHT...WITH THE HEAVIEST PROBABOLY FALLING FM C TO E-C WI. WL STILL
HOLD OFF ON UPPING POPS TO CATEGORICAL AS WANT TO SEE WHETHER E-W LINE
OF STORMS NR IA/MN BORDER DEVELOPS EWD AND FOCUSES THE HEAVIEST PCPN S
OF THE AREA.

NEW GUID TEMPS CONTD TO SUGGEST MUCH COOLER TEMPS ACRS THE AREA WITH
WIDESPREAD CLDS AND PCPN ALONG WITH NE WINDS. BOTH THE 18Z MAV AND 00Z
FWC GUID SHOWED STEADY OR SLOWLY FALLING TEMPS AT GRB. WL NUDGE TEMPS
FOR TOMORROW DOWN SOME...ESP IN ERN WI.

UPDATED PRODUCT SUITE WL BE OUT ASAP.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SKOWRONSKI
WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jun 8, 6:15 AM CDT, 19 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
615 AM CDT TUE JUN 8 2004

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-091115-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
615 AM CDT TUE JUN 8 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA
THIS AFTERNOON AND EVENING. VERY WARM AND HUMID AIR WILL COVER NORTHERN
AND CENTRAL WISCONSIN THIS AFTERNOON AHEAD OF A COLD FRONT APPROACHING
FROM MINNESOTA. THERE MAY BE SUFFICIENT INSTABILITY TO PRODUCE SEVERE
THUNDERSTORMS WITH DAMAGING WINDS AND HAIL THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF MORE THUNDERSTORMS DURING THE END OF THE WEEK AND
EARLY NEXT WEEK. WIDESPREAD SEVERE WEATHER IS UNLIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING.

RDM
WWW.CRH.NOAA.GOV/GRB

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 1:27 AM CDTSpecial Marine WarningGRB93 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.